MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETHICON 4000 STAPLER STRAIGHT 60 LONG; STAPLER, SURGICAL

ETHICON ENDO-SURGERY, LLC. ETHICON 4000 STAPLER STRAIGHT 60 LONG; STAPLER, SURGICAL
Catalog Number EC3D60L
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/17/2026.B3: only event year known: 2026.D4: batch #unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what anatomy was the device being fired on? please describe what was the procedure that was being completed? are there any additional photos or video available, is yes please send to (b)(6) in the photo provided, where the device is seen, was the handle in the fully locked position? how close to the pylorus was the device fired? any difficulties firing the device? did the surgeon notice any scar tissue on the tissue that was fired upon? the photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a bypass revision procedure, the surgeon was having issues with the ethicon 4000 stapler.She fired a green load and it the staples did not make a b form.The legs of the staples were sticking straight up.She then opened another stapler and tried another green load and the same thing happened.She also tried to fire a black load and the staples still didn¿t make a b form.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/8/2026.D4: batch #a9944h.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ec3d60l device (b) was returned with no apparent damage and with a er60g reload loaded on the device.The reload was received fully fired with some b-formed staples on the reload deck.In addition another er60t reload was received fully fired with some b-formed staples on the reload deck.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.The event described could not be confirmed as the device performed without any difficulties noted.No malformed staples were observed.The device event log was reviewed.The log indicates that articulation was attempted while the device was closed.Articulation function is blocked when the device is closed to prevent inadvertent patient injury.When the home button is pressed while the jaws are closed the device will attempt to retract the knife.When any of the other articulation buttons are pressed while the jaws are closed the device will provide haptic feedback indicating that articulation function is blocked.Additionally, photos were provided and they showed the condition of the reported event.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number a9944h, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/27/2026.Updated data: d4 (lot number, expiration date), h4.Corrected data: d4 (udi).The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
ETHICON 4000 STAPLER STRAIGHT 60 LONG
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24619805
Report Number3005075853-2026-02056
Device Sequence Number21290582
Product Code GAG
UDI-Device Identifier10705036043546
UDI-Public(01)10705036043546(17)281031(10)A9944H
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC3D60L
Device Lot NumberA9944H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/30/2026
04/30/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/27/2026
05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ER60G (X2).; ER60T.
Patient SexUnknown